Benzodiazepine side effects that prompted you to taper.

Posted by clutch @clutch, Dec 20, 2019

I am currently in Valium taper after unsuccessful attempts with Klonopin and Ativan.
But I am still wondering about my initial symptoms, which haven't improved, only got worse. Is my symptom profile different/similar to others who finally decided to get help with this nightmare?
Would like to know what symptoms you were having that prompted you to get help.
I experienced severe fatigue, visual blurring, burning mouth, and 50lbs. + of weight loss. After starting taper, now have these same symptoms plus nausea and increased anxiety. What was your symptom experience BEFORE taper?
Any and all responses appreciated, as this will help me understand better what is happening with me.
Thanks very much.

Liked by Lisa Lucier, sears

Thank you for your post re tapering off meds. There is quite a lot on this forum re our experiences as you'll soon see! I've learned that we people going through this challenge are totally like snowflakes…every experience is totally unique. Even so, it's always good to know how others deal with it. Take heart, it really does get better.

Liked by sears

REPLY

Presuming this tapering effort is under the care and control of a physician? If so, advocate for yourself, or get a loved one or trusted friend to go with you. if you are not doing this with full medical backing, stop. A physician/psychiatrist should be able to address the symptoms and correlate them to a problem, perhaps not benzodiazepine related. Doctors are finding a new niche practice in assisting patients with poor reactions to, or dependence on opioids and the same should be available to you with your medications. I had a bad reaction to hydrocodone in the form of anxiety, and blessedly not dependence, but unpleasant all the same. I finally found a psychiatrist who, in conjunction with my GP, got things back on an even keel. I pray the same for you. You should not have to deal with this.

Liked by sears

REPLY

I had just had a general sense of feeling unwell. Also problems with my gait and heaviness in my legs. I approached my doctor about tapering. I probably could have reduced my dosage or switched to another benzo but I truly feel the government will be cracking down on benzo prescriptions in the near future. I didn’t want to be forced to quit. Are you doing a very very slow taper? Ashton Method?

REPLY

I am depending on my memory of something I read from what I believed to be a credible resource regarding dysthymia. In that article, the heaviness in the legs was described as symptomatic of dysthymia. I have had similar heaviness issues, and found it interesting. I have historically been used to walking a significant amount, something which I no longer do. It may be the symptoms referenced herein, or it could have to do with knee and Achilles’ tendon reconstruction. Even more likely is a blood disorder, wherein the iron in my blood has turned to lead in my backside…

REPLY
@sears

I had just had a general sense of feeling unwell. Also problems with my gait and heaviness in my legs. I approached my doctor about tapering. I probably could have reduced my dosage or switched to another benzo but I truly feel the government will be cracking down on benzo prescriptions in the near future. I didn’t want to be forced to quit. Are you doing a very very slow taper? Ashton Method?

Jump to this post

@sears, under my psychiatrist 's direction….a fairly slow taper. Just can't seem to stabilize at any dose, however.

REPLY
@clutch

@sears, under my psychiatrist 's direction….a fairly slow taper. Just can't seem to stabilize at any dose, however.

Jump to this post

Will you continue your taper or hold off until you stabilize? Very interested as to how doctors are handling these tapers.

REPLY

@sears, he will want to stabilize before further taper.

Liked by sears

REPLY
@clutch

@sears, he will want to stabilize before further taper.

Jump to this post

Good to hear. Sounds like your doc is compassionate and knows what he’s doing.

REPLY
Please login or register to post a reply.